FAQs About Reyataz (Atazanavir)
January 25, 2012
Don't see your question? Ask it in our Choosing Your Meds forum or Managing Side Effects of HIV Treatment forum!
- My doctor prescribed me Isentress (raltegravir), Reyataz and Norvir (ritonavir). Isn't this only a two-drug regimen, with the Norvir just acting as a booster? Am I on a "full" regimen?
- What do studies say about taking Epzicom (abacavir/3TC, Kivexa) and Reyataz without Norvir (ritonavir)?
- I'm about to start meds. My doctor recommended I start with Truvada (tenofovir/FTC), Norvir (ritonavir) and a choice of either Reyataz (atazanavir) or Prezista (darunavir, TMC114). He mentioned that Prezista is the "new hot thing" so maybe I should choose it over Reyataz. Which of the two is better?
- I was diagnosed three months ago. My doctor wants to start me on Truvada (tenofovir/FTC) and Reyataz (atazanavir) with Norvir (ritonavir). The potential side effects are a little scary. Is it too early to start treatment, and is this really a good first-line regimen?
- I just started taking Truvada + Reyataz + Norvir, but there's a shortage of Reyataz in my country and I can't get the right dosage. Is it a problem that I'm taking 400mg of Reyataz instead of 300mg?
- Is a boosted protease inhibitor like Reyataz + Norvir recommended for first-line treatment?
- I have stage 4 cirrhosis, so I want a med regimen that will have a lower toxicity for my liver. Would Truvada + unboosted Reyataz work for me?
- What is the proper way to take my new med regimen of Reyataz, boosted with Norvir + Truvada + Sustiva?
- I just started a med regimen of Sustiva + Truvada + Reyataz, boosted with Norvir. Other than my viral load and CD4 count, what else should be monitored?
- My partner and I are both about to start meds; we'll both be taking Reyataz + Norvir, but his third med is Combivir while mine is Truvada. Why the difference in our regimens?
- I've been on Combivir (AZT/3TC) and Sustiva (efavirenz, Stocrin) as well as Atripla (efavirenz/tenofovir/FTC), but my CD4 count still hasn't gone above 300, though my viral load is undetectable. My doctor proposed I switch to Norvir (ritonavir), Reyataz (atazanavir) and Truvada (tenofovir/FTC). Is this a good move?
- My girlfriend takes Kaletra (lopinavir/ritonavir) and Truvada (tenofovir/FTC) once a day. Her doctor suggested she switch the Kaletra for Reyataz (atazanavir) boosted with Norvir (ritonavir), also taken once daily. Are there known benefits of making this switch?
- I have been on Sustiva (efavirenz, Stocrin) and Truvada (tenofovir/FTC) for the past four years with great results. Lately, however, I have had chronic, persistent fatigue in the mornings and dizziness at night. I'm considering changing my Sustiva to Reyataz (atazanavir) boosted with Norvir (ritonavir). Is it risky to change a regimen that is otherwise working great for me?
- Reyataz is causing a yellowing of my skin and eyes; is there another drug I can take?
- I need to take a prescription-strength drug for acid reflux, but that means I have to stop taking Reyataz. What are my options?
- My doctor wants me to switch from Atripla to Truvada + Reyataz; is this a good idea?
- Can I up my dose of Reyataz so that I can discontinue taking Norvir?
- I am infected with an NNRTI-resistant strain of HIV and the level of Reyataz in my blood is low -- should I be worried?
- I've been taking Reyataz for six months, and I suffer from Gilbert's syndrome and an elevated bilirubin level. Should I switch meds?
- My doctor thinks I should switch to Reyataz + Kivexa from my current regimen of Crixivan + Zerit + 3TC. What do you think?
- Was it a good choice to switch to Reyataz + Norvir + Truvada after I developed resistance to my old med regimen?
- Why do you have to take Norvir when you are taking Truvada + Reyataz?
- My doctor recently switched me to Truvada + Norvir + Reyataz, but I've heard it isn't good to take Reyataz simultaneously with Norvir. Is this true?
- I have very high triglyceride, cholesterol and blood sugar levels on my current meds, and I'm also experiencing lipoatrophy. Would a switch to Reyataz help?
- What other drugs should Reyataz be taken with? (¿Cual es su experiencia con el uso de Reyataz y que combinaciones con este farmaco son mas recomendables?)
- Turning yellow on Reyataz: Is my liver in danger?
- Will the yellowing, or elevated bilirubin, one gets from taking Reyataz (atazanavir) ever diminish or go away completely?
- I started taking Reyataz (atazanavir), Truvada (tenofovir/FTC) and Norvir (ritonavir) last night. I was bracing myself for a bad reaction, but so far I'm feeling fine. What side effects should I be looking out for? For instance, are any of these meds likely to cause facial or body fat changes?
- I have been on Reyataz (atazanavir), Truvada (tenofovir/FTC) and Norvir (ritonavir) for a few months now. It has elevated my bilirubin levels so my eyes have turned yellow. Should I be concerned? Is long-term jaundice damaging?
- I have been on Reyataz (atazanavir) with Norvir (ritonavir) for four months now. My eyes and face have become yellow. Should I reduce the Reyataz to help decrease the yellowing?
- Can Reyataz cause general body itching?
- Is my Reyataz causing my hair loss, or is it something else?
- How do Sustiva and Reyataz affect lipid levels?
- The yellowing of my eyes comes and goes from time to time. Could this be caused by one of my meds: Reyataz, Truvada and Norvir?
- Could my Reyataz-containing regimen be the cause of the pimple-like blisters on my face, neck and scalp?
- I don't want to take protease inhibitors because I've heard they can raise my heart disease risk. Are there other options?
- What are the long-term health risks of the elevated bilirubin levels Reyataz sometimes causes?
- Will Reyataz cause nausea, lipodystrophy or high blood sugar levels?
- I'm taking Reyataz as part of a clinical trial, and I'm having fevers, night sweats, facial blisters and a loss of appetite. What are my options?
- What do I do if my eyes start to turn yellow while on Reyataz?
- Is the yellowing of my eyes and skin permanent while I'm taking Reyataz? (¿Está permanente el efecto amarillo en mis ojos y piel mientras que tomo Reyataz?)
Food, Alcohol and Reyataz
For frequently asked questions on other HIV/AIDS topics, click here.